Vol. 8, No. 2, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Convergence of the maximum zeros of a class of Fibonacci-type polynomials

Rebecca Grider and Kristi Karber

Vol. 8 (2015), No. 2, 211–220

Let a be a positive integer and let k be an arbitrary, fixed positive integer. We define a generalized Fibonacci-type polynomial sequence by Gk,0(x) = a, Gk,1(x) = x a, and Gk,n(x) = xkGk,n1(x) + Gk,n2(x) for n 2. Let gk,n represent the maximum real zero of Gk,n. We prove that the sequence {gk,2n} is decreasing and converges to a real number βk. Moreover, we prove that the sequence {gk,2n+1} is increasing and converges to βk as well. We conclude by proving that {βk} is decreasing and converges to a.

Fibonacci polynomial, convergence, zeros, roots
Mathematical Subject Classification 2010
Primary: 11B39
Secondary: 11B37, 30C15
Received: 7 October 2012
Revised: 16 June 2013
Accepted: 19 October 2013
Published: 3 March 2015

Communicated by Kenneth S. Berenhaut
Rebecca Grider
Department of Mathematics
University of Oklahoma
601 Elm Avenue, Room 423
Norman, OK 73019
United States
Kristi Karber
Department of Mathematics and Statistics
University of Central Oklahoma
100 North University Drive
Edmond, OK 73034
United States